Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 47, NWS Brownsville, TX

November 29, 2016

NWS Brownsville, TX issued this small craft advisory at Nov 29, 2016, 3:42 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2016, 3:42 AM CST (09:42 UTC)
Expired
Nov 29, 2016, 3:00 PM CST
In force
11 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

666 
WHUS74 KBRO 290942
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 AM CST TUE NOV 29 2016

...ELEVATED SEAS CONTINUE ON THE GULF...

.RESIDUAL SEAS WILL REMAIN ABOVE CRITERIA THROUGH LATE MORNING.

GMZ150-155-170-175-291700-
/O.NEW.KBRO.SC.Y.0047.161129T0942Z-161129T1700Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
342 AM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL 
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. 

* WINDS...SOUTH AROUND 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
244 
WHUS74 KBRO 291526
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
926 AM CST TUE NOV 29 2016

...ELEVATED WINDS AND SEAS CONTINUE ON THE GULF WATERS...

.WINDS HAVE NOT YET BEGUN SUBSIDING...THOUGH THEY ARE STILL
EXPECTED TO DO SO BY AROUND MID-DAY.  RESIDUAL SEAS WILL REMAIN 
ABOVE CRITERIA THROUGH MID-AFTERNOON.

GMZ150-155-170-175-292100-
/O.EXT.KBRO.SC.Y.0047.000000T0000Z-161129T2100Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
926 AM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...SOUTH AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES/SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

53
500 
WHUS74 KBRO 292115
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
315 PM CST TUE NOV 29 2016

...STRONG WINDS AND HAZARDOUS SEAS TO ARRIVE EARLY ON 
WEDNESDAY...

.A COLD FRONT WILL SWEEP THROUGH THE LOWER TEXAS COASTAL WATERS
LATE TONIGHT AND EARLY WEDNESDAY MORNING. STRONG NORTHERLY WINDS
WILL QUICKLY DEVELOP IN ITS WAKE...WITH BUILDING SEAS.

GMZ150-155-170-175-300900-
/O.EXP.KBRO.SC.Y.0047.000000T0000Z-161129T2100Z/
/O.NEW.KBRO.SC.Y.0048.161130T0900Z-161201T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
315 PM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST
WEDNESDAY. 

* WINDS...NORTH AT 20-26 KNOTS WITH GUSTS TO AROUND 30 KNOTS.
  GUSTS MAY BRIEFLY APPROACH GALE FORCE WEDNESDAY MORNING.

* WAVES/SEAS...BUILDING TO 8 TO 10 FEET BY LATE WEDNESDAY
  MORNING...THEN SLOWLY SUBSIDING THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-300900-
/O.NEW.KBRO.SI.Y.0047.161130T0900Z-161130T1800Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
315 PM CST TUE NOV 29 2016

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM 3 AM TO NOON
CST WEDNESDAY. 

* WINDS...NORTH AT 19 TO 24 KNOTS WITH CHOPPY TO ROUGH BAY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

53

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 11:18 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Nov 28, 11:18 PM CST, 4 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
1118 PM CST Mon Nov 28 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...A weak frontal boundary lies across the middle of
the area, but there should be little additional movement toward the
Lower Valley tonight. Elevated dew points under initially mostly
clear skies and a low level inversion will promote fog near the
coast. Winds should remain no less than 5 to 10 mph however, at
least slightly hindering denser fog. Still, may see visibility drop
to a half mile at the TAF sites for a few hours around dawn, along
with the advection of low level marine based clouds. Conditions will
improve mid morning as winds increase again.

&&

.PREV DISCUSSION... /issued 526 PM CST Mon Nov 28 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Below average confidence still for dense fog at the
TAF sites, though MVFR after midnight and tempo IFR look pretty
good and were included in the TAFs. A frontal boundary is moving
into the Ranchlands and Brush Country with lower dew points, but
the HRRR for example doesn't quite bring it through.

PREV DISCUSSION... /issued 253 PM CST Mon Nov 28 2016/

SHORT TERM (Tonight through Tuesday Night): Base of upper trough
moving across NC Texas with the strong LLJ getting shunted
eastward. This shows up nicely on local doppler radar with veering
 winds gradually spreading west to east through the morning. The
associated cold front, moving through the Hill country and into SC
 Texas, is expected to slow down and pull up stationary over the
CWA later tonight. This will set the stage for fog development
after midnight as light SE winds usher in very shallow but high
dew point air. Models are a bit indifferent if there will be a low
 stratus deck or the potential of dense fog. The favored areas
will be across the Mid and Lower Valley in the vicinity of the
anticipated stalled front. Models also show the worse conditions
around and shortly after sunrise when saturation reaches its peak.
 Confidence is slight below average to issued a dense fog advisory
 at this time with model uncertainty. With the front passing
through approximately half of the CWA temperatures will cooler
across the NW Zones with another much above normal night in the SE
 half.

The next upstream shortwave tracks across Texas later Tuesday with a
stronger cold front moving through the CWA Tuesday night. A non
eventful day is on tap with mostly cloudy to cloudy skies in the
morning with partial clearing in the east later in the afternoon as
low level moisture is shown to increase.  the front is not expected
to bring rain with depth of the moisture remain below 850mb.
However, some streamer showers may develop over the Coastal waters
tomorrow night with a few possibly moving into the Lower Valley.
Otherwise, another warm day is in store with temperatures ranging in
the mid 80 to upper 80s and a few locals reaching 90 degrees in the
Mid Valley if the sun breaks out in time.

LONG TERM (Wednesday through Monday):
Beginning of the long term starts with the passage of the finale
of the cold front passage Wednesday morning. Still looks like
precipitation will be limited to mainly offshore waters. Dry air
sweeps in fairly quickly during the afternoon, so skies should be
nearly clear by sunset. This will provide for good radiational
cooling Wednesday night, with lows either side of 50 degrees. Weak
onshore flow returns on Thursday, slowly building cloud cover from
the coast inland.

The weekend forecast is still muddled by a considerable upper low
dropping into northwest Mexico. Most models are fairly consistent
with the low stalling across northwest Mexico most of the weekend,
with hints that it finally ejects starting Monday. This setup will
induce coastal troughing just offshore from south Texas for the
weekend, which produces a good overrunning pattern. Friday and
Saturday, all models are in good agreement on widespread
light rainfall for the region. Now the outlier model is the EC,
which depicts the cutoff low not really cutting off and quickly
jumping into the central US by Sunday. This would bring the
moisture to an end early and leave a drier Sunday and Monday. As
this seems to be the outlier of the remaining models, have opted
to discount the EC model, in favor of a blend of the remaining
models, which keep moisture and rainfall in the region through
Monday. With this in mind, have pushed PoP chances back up to low
end likely through Monday, before tapering off for Tuesday as the
cutoff low finally ends.

MARINE:
Now through Tuesday Night: South winds and the high seas will
continue to lower tonight as a cold front approaches the coastal
bend but residual higher seas may linger until between 9 pm and
midnight maintaining SCA's offshore. the front pulls up stationary
and will be waiting for a reinforcing high pressure to push it
through around late Tuesday night or by sunrise Wednesday. In
advance of the wind shift expect a moderate southeast flow with a
moderate sea maybe high enough to warrant exercise caution
conditions. Small craft advisories are likely to be issued for the
early Wednesday cold front passage.

Wednesday through Friday: Winds behind the front Wednesday morning
will jump quickly to 20 to 25 knots, while seas jump to 8 to 10
feet with higher swells late in the afternoon. Conditions will
relax fairly quickly Wednesday night with onshore flow returning
Thursday morning. The coastal trough will develop by Friday
morning, with agitated conditions forecast through much of the
weekend. Seas will jump up to 9 to 12 feet for the weekend, with
winds onshore of 20 to 25 knots.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 3 AM CST Tuesday for GMZ150-155-170-
     175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

54
Hazardous weather outlook, Nov 28, 4:09 PM CST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
409 PM CST MON NOV 28 2016

TXZ248>257-292215-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
409 PM CST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES.

AREAS OF DENSE FOG MAY DEVELOP ACROSS EASTERN SECTIONS AS WELL AS
THE RANCHLANDS AND BRUSH COUNTRY TONIGHT. PATCHY FOG WILL BE
POSSIBLE ELSEWHERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY ALONG AREA BEACHES
TUESDAY THROUGH SUNDAY.

FOG...SOME DENSE...WILL BE POSSIBLE ACROSS THE COUNTY WARNING AREA
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-292215-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
409 PM CST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST ON THE GULF THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP WEDNESDAY AND
WEDNESDAY NIGHT IN WAKE OF A COLD FRONT.

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP ON THE GULF FRIDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:15 PM CSTSmall Craft AdvisoryBRO30 hr
Nov 29, 3:15 PM CSTSmall Craft Advisory for WindsBRO21 hr

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.